MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZDES-36-80-US
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).G4) pma/510(k): p180001 investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: zdes-36-80-us lot e4358915 did not have a smooth tip to sheath transition and therefore could not be advanced into a sheath.Device was not deployed.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).B5 has been updated with additional information.Investigation is still in progress.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 01mar2024: the device could not be advanced past the valve.The device could not be advanced into a sheath that was already in the body.A prior device was able to be advanced through the sheath and also a subsequent device.The device in question kept catching and could not be advanced.
 
Additional Manufacturer Narrative
Manufacturers ref (b)(4) after investigation the event for this pr# is no longer reportable.Summary of investigational findings: a patient with a type a dissection was about to be treated with a zdes-36-180-us (complaint device).As reported the zdes-36-180-us did not have a smooth tip to sheath transition and therefore could not be advanced into a valve of 18fr gore dry seal sheath that was already in the body.Device was not deployed.A prior device was able to be advanced through the sheath and a subsequent device a zdes-36-120-us.The complaint device kept catching and could not be advanced.As a result, the patient experienced a slight case delay.The physician had to examine device and tried to advance several times.The physician also then had to wait for an additional device to be prepped.No adverse effects have been reported on the patient due to this occurrence.Per the reported information the device was inspected prior to use and was prepped as normal.No flaw was identified during preparation of the device and no damage was observed on the package.Review of the device history record gave no indication of the device being produced out of specification.Zdes-36-80-us was returned without protection tube and shipping stylet, and was evaluated.Device evaluation found that the outer diameter of the sheath was measured to 6.0mm and is within specifications.A divergent distance from dilator tip to tip of the sheath and a single compression were found on the sheath, which likely occurred because of resistance during introduction of the device through the valve of the gore dry seal sheath.Scrape off and few minor scratches were observed on one side of the proximal part of the dilator tip during evaluation.It cannot be determined when the scrape off and scratches occurred, but it may have been caused during attempt to advance the dilator tip through the valve of the gore dry seal sheath.Furthermore, as per that manufacturer's website: https://www.Goremedical.Com/products/dryseal/specifications visited on (b)(6) 2024, the minimum sheath id (inner diameter) for a 18fr gore dry seal sheath is 6.0mm and the same as outer diameter of the complaint device.It is reported that ¿zdes did not have a smooth tip to sheath transition and therefore could not be advanced into a sheath.¿ and ¿the device could not be advanced past the valve.¿ based on the provided information it is unclear if only the dilator tip could not be advance through the valve of the gore dry seal sheath or if the zdes got stuck in transition between the dilator tip and sheath in the valve due to the reported tip to sheath transition not being smooth.It should be noted that no damage of the proximal end of the sheath (transition between the dilator tip and sheath) was found during the device evaluation.Based on the provided information and device evaluation it has not been possible to establish an exact cause for the inability to advance the zdes through the gore dry seal sheath.But it cannot be excluded that as the gore dry seal sheath has the same inner diameter as outer diameter of zdes device, that this usage contributed to the resistance as inner to outer diameter difference was limited to about 0.0 mm.Cook will reopen the complaint if additional information is received.The ifu (instructions for use) requires that the zenith product line is used for implantation of zenith dissection endovascular stent during procedure, which includes cook check-flo® introducer sets.It is noted that zdes device was used for treatment of a type a dissection, which is outside of intended use for this type of device.According to ifu, the zenith dissection endovascular system is indicated for the endovascular treatment of patients with type b aortic dissection.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH® DISSECTION ENDOVASCULAR STENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18578103
Report Number3002808486-2024-00012
Device Sequence Number8926061
Product Code MIH
UDI-Device Identifier10827002474915
UDI-Public(01)10827002474915(17)260118(10)E4358915
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Catalogue NumberZDES-36-80-US
Device Lot NumberE4358915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/01/2024
06/28/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/26/2024
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale